Alert archive / Alabama / Dense Fog Advisories in 2021
Dense Fog Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Jan 25, 2021, 5:25 AM CST for 4 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2021, 5:25 AM CST (11:25 UTC)
- Expired
- Jan 25, 2021, 9:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Covington County, AL, Escambia County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted.
120 WWUS74 KMOB 251125 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 525 AM CST Mon Jan 25 2021 ALZ059-060-261>266-FLZ201>206-251500- /O.NEW.KMOB.FG.Y.0002.210125T1125Z-210125T1500Z/ Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal- Including the cities of Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 525 AM CST Mon Jan 25 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less at times in dense fog. * WHERE...Portions of south central and southwest Alabama and northwest Florida. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Jan 25, 4:58 AM CST, 27 minutes earlier.
Area forecast discussion, Jan 25, 4:58 AM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
458 AM CST Mon Jan 25 2021
.NEAR TERM UPDATE /Now Through Tuesday/...A warm and moist light
southeasterly to southerly flow pattern is in place across the north
central Gulf Coast region early this morning between a surface ridge
of high pressure stretching from the Mid-Atlantic states and the
adjacent western Atlantic and a surface low pressure system located
along the TX/OK Red River Valley region. Overcast low stratus decks
are widespread across our forecast area early this morning and area
surface observations show the development of patchy to areas of fog
across southern portions of southeast MS/southwest AL as well as
across the western FL panhandle. Visibility is mostly ranging
between 1/2 and 2 miles across this portion of our area, but we will
be monitoring observational trends over the next few hours for
localized patches of dense fog. Most of the high resolution guidance
indicates that fog should lift fairly quickly by around 8-9 A.M.
this morning. Weak isentropic ascent will also allow for a the
development of a few patches of light rain or drizzle at times this
morning.
Weak shortwave ridging aloft over area early this morning will
continue to shift eastward toward the FL peninsula today and upper
level flow will transition more southwesterly across our CWA ahead
of a low pressure system and associated shortwave trough that will
be lifting northeastward across the central plains states. Weak
isentropic ascent in the low level warm advection pattern will allow
for the development of patches of light rain through the morning.
Deep layer moisture and ascent will gradually spread eastward across
the Mississippi Valley and will be moving into our southeast MS and
interior southwest AL counties by late this afternoon well in
advance of a cold front that will be crossing the Mississippi Valley
region. Isolated to scattered rain showers will develop along this
zone of enhanced moisture/ascent during the mid to late afternoon
hours, and will carry 30-40% POPs roughly northwest of a Lucedale,
MS to Camden, AL line. A few thunderstorms will also be possible
across this portion of the CWA as there will be some instability
available with CAPE values up to 500-1000 J/KG. Forecast soundings
from the HRRR/RAP/NAM over northwestern portions of the CWA continue
to show a mid level cap around 700 mb, which will inhibit robust
convection despite otherwise favorable instability and shear.
The low pressure system will continue to lift toward the Mid
Mississippi and Ohio Valley regions through late tonight but the
attendant surface cold front slows down and may only be approaching
the far northwest part of our CWA in interior southeast MS and
southwest AL by sunrise Tuesday. The region of deep moisture and
ascent gradually becomes oriented from southwest to northeast across
our forecast area late tonight, and POPs will increase to around 60-
70% over northern portions of our area and 40-50% over our southern
zones. Instability remains favorable to support the development of a
few thunderstorms into late tonight. The weak surface front will get
a slow push southward and may be aligned from southeast MS into
interior southwest/south central AL by late Tuesday afternoon.
Continued deep layer moisture and ascent spreading overhead within
southwest flow aloft over this boundary will support a continued
good chance of showers and a few thunderstorms across our region
into the day Tuesday. POPs trend up to 60-80% southeast of a
Wiggins, MS to Greenville, AL line by Tuesday afternoon, with the
highest chances aligned near the coast. While instability and deep
layer shear favors thunderstorm development into Tuesday, low level
shear remains rather weak, so severe potential currently looks very
low across our area. The warm and moist pattern will otherwise
continue to favor the development of patchy to areas of fog again
late tonight into Tuesday morning over southern portions of the
area. Patchy fog might even linger near the coastal interface and
area bays/sounds into the day Tuesday. Highs today and Tuesday
remain warm in the 70s, while lows tonight remain quite mild in the
60s. A HIGH risk of rip currents will continue along local beaches
into midweek. /21
&&
.SHORT TERM /Tuesday night Through Wednesday night/...We start the
period under deep-layer southwesterly flow downstream from an
upper trough that is ejecting eastward from the southern Rockies
over the South Plains. At the surface, a front will be stalled
roughly along the I-65 corridor, serving as a focus for ascent
and supporting widespread showers and thunderstorms across the
local area. Maintained high PoPs (70-80%) across the area Tuesday
night and Wednesday morning to reflect this. Also expecting fog
to remain an issue south of the front through that time,
particularly along the coast where southerly winds will advect
marine fog inland. By midday Wednesday, the upper trough will have
advanced as far east as the lower Mississippi River Valley. A
surface low forms and deepens beneath the upper shortwave and
along the stalled front (basically right on top of our local
area). The low then lifts quickly northeast towards the Carolinas
Wednesday night as the upper trough continues its eastward
progression over the Southeastern CONUS. This allows a more
substantial cold front to push through Wednesday evening,
scouring out the rain and fog as northwest flow ushers in a much
cooler and drier airmass.
We will see a northwest-to-southeast temperature gradient in place
Tuesday night and Wednesday due to the front stalled along the
I-65 corridor. To the northwest of the front, lows Tuesday night
dip into the mid/upper 50s and highs on Wednesday to out in the
mid 60s. Southeast of the front, lows Tuesday night hold steady in
the mid 60s and highs on Wednesday reach the low to mid 70s. We
all see much colder temps settle in Wednesday night, however, as
lows range from mid 30s inland to around 40 along the coast. /49
&&
.EXTENDED TERM /Thursday Through Sunday/...Upper level ridging will
take hold over the northern Gulf coast through Saturday morning.
Model guidance indicates that a shortwave trough will eject from
southern California and onward over the central Plains from Friday
afternoon through Saturday afternoon. This will cause the upper
ridge to break down over the northern Gulf coast, with mainly zonal
flow aloft through Sunday morning as the shortwave moves over the
Ohio Valley. At the surface, high pressure will begin to build over
the Ohio Valley through Friday. However, this will quickly move
eastward in response to a low pressure system developing over the
central and southern Plains. By Sunday morning, the warm front
associated with this low will progress over Kentucky, and a cold
front will be draped over western Kentucky, down through the
ArkLaTex region and over southeast Texas.
The models are in good agreement for the beginning of the extended
term, but begin to disagree by Sunday. The ECMWF is a bit faster
than the GFS in moving the upper level shortwave through central
CONUS. Model disagreement significantly increases come Sunday
morning. The ECMWF shows a fairly stout trough forming over the
central CONUS on Sunday and moving over the eastern CONUS through
early next week. In contrast, the GFS solution shows an upper trough
moving over the Great Lakes region and upper Ohio Valley as ridging
takes hold over the central CONUS Sunday afternoon. Therefore, did
not stray far from the blended solution due to model disagreement.
After dry conditions through much of the day on Saturday, rain
chances increase from the northwest by the evening. Slight to chance
PoPs will then be the main theme through the remainder of the period
(through Sunday). Models show little to no instability, so did not
include any thunder in the forecast for now; however, this will be
monitored as the event draws nearer and model solutions come into
better alignment.
As surface high pressure builds in and northerly flow takes hold,
much cooler temperatures will comprise the first half of the period.
However, an incoming low pressure system by late weekend will result
in increased southerly flow and an influx of moisture, leading to
much warmer temperatures by the end of the period. High temperatures
will be in the 50s Thursday afternoon, but increase to be in the
upper 60s to lower 70s by Sunday afternoon. Lows will start out very
chilly Thursday night, in the 30s, then increase to be in the 50s by
Saturday night. /26
&&
.MARINE...Patchy to areas of marine fog will be the primary concern
over the next few days as a warm and moist southerly flow persists.
Fog may become dense at times through Wednesday and we will monitor
trends closely. Small craft operators should exercise caution at
times offshore through tonight. A moderate to strong offshore flow
returns late Wednesday into Thursday following the passage of a cold
front and Small Craft Advisories may become necessary. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 74 64 73 60 68 37 56 33 / 20 50 80 80 40 0 0 0
Pensacola 73 66 74 65 73 42 56 37 / 20 40 80 70 50 0 0 0
Destin 71 66 72 65 72 43 56 39 / 10 40 80 70 70 0 0 0
Evergreen 76 65 76 60 70 37 55 32 / 20 60 70 80 60 0 0 0
Waynesboro 74 61 71 55 65 34 52 30 / 40 70 40 80 30 0 0 0
Camden 74 64 72 57 66 35 53 30 / 30 70 50 80 50 0 0 0
Crestview 73 64 75 64 73 39 57 33 / 10 40 80 70 70 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Wednesday night for ALZ265-
266.
FL...High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 5:28 AM CST | Marine Dense Fog Advisory | MOB | 6 hr |
Nearby
Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.